Journal of Statistical Physics

, Volume 51, Issue 1–2, pp 135–178

Scaling laws for invariant measures on hyperbolic and nonhyperbolic atractors

  • P. Grassberger
  • R. Badii
  • A. Politi


The analysis of dynamical systems in terms of spectra of singularities is extended to higher dimensions and to nonhyperbolic systems. Prominent roles in our approach are played by the generalized partial dimensions of the invariant measure and by the distribution of effective Liapunov exponents. For hyperbolic attractors, the latter determines the metric entropies and provides one constraint on the partial dimensions. For nonhyperbolic attractors, there are important modifications. We discuss them for the examples of the logistic and Hénon map. We show, in particular, that the generalized dimensions have singularities with noncontinuous derivative, similar to first-order phase transitions in statistical mechanics.

Key words

Dynamical systems generalized dimensions and entropies Liapunov exponents scaling functions hyperbolicity phase transitions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Plenum Publishing Corporation 1988

Authors and Affiliations

  • P. Grassberger
    • 1
  • R. Badii
    • 2
  • A. Politi
    • 3
  1. 1.Physics DepartmentUniversity of WuppertalWuppertal 1Federal Republic of Germany
  2. 2.Institute of Theoretical PhysicsUniversity of ZurichZurichSwitzerland
  3. 3.Istituto Nazionale di OtticaFirenzeItaly

Personalised recommendations